Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 40, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 9, 2025, 6:48 AM CDT for 5 counties in Mississippi. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2025, 6:48 AM CDT (11:48 UTC)
- Expired
- Jun 9, 2025, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Leake County, MS, Madison County, MS, Neshoba County, MS, Newton County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 57 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:15 AM CDT | FLASH FLOOD | 2 E Ofahoma, MS | Social media video of flooding along MS Hwy 16 near Ofahoma. |
| Jun 9, 7:40 AM CDT | FLASH FLOOD | 1 Nw Carthage, MS | The intersection of Choctaw Rd and Okahoma Dr was flooded. |
| Jun 9, 7:45 AM CDT | FLASH FLOOD | 1 Wnw Tuscola, MS | MS Hwy 487 was flooded between Storm Rd and Morgan Rd. |
| Jun 9, 7:45 AM CDT | FLASH FLOOD | 1 Wsw Sebastopol, MS | MS Hwy 21 was flooded near Damascus Rd. |
| Jun 9, 7:45 AM CDT | FLASH FLOOD | 3 Ene Wiggins, MS | Social media report of multiple houses flooded along Pilgrim Rest Rd with water rescues. |
| Jun 9, 8:00 AM CDT | FLASH FLOOD | Lena, MS | Social media video of water crossing the highway and surrounding businesses in Lena. |
| Jun 9, 8:30 AM CDT | FLASH FLOOD | Midway, MS | Scott County SO reported multiple flooded roads with some water rescues required. |
| Jun 9, 9:45 AM CDT | FLASH FLOOD | Ludlow, MS | MS Hwy 483 was flooded between Trest Rd and Arthur Harris Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
The text
As transmitted.
500
WGUS54 KJAN 091148
FFWJAN
MSC079-089-099-101-123-091500-
/O.NEW.KJAN.FF.W.0040.250609T1148Z-250609T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
648 AM CDT Mon Jun 9 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Leake County in central Mississippi...
East Central Madison County in central Mississippi...
Northern Scott County in central Mississippi...
Southwestern Neshoba County in east central Mississippi...
Northwestern Newton County in east central Mississippi...
* Until 1000 AM CDT.
* At 648 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Carthage, Union, Walnut Grove, Conehatta, Hillsboro, Redwater,
Standing Pine, Sebastopol, Harperville, Lena, Tuscola, Steele,
Madden, Ludlow, Forkville, Prospect and Farmhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3281 8979 3282 8948 3268 8931 3257 8913
3243 8920 3244 8975 3258 8978 3275 8986
FLASH FLOOD...RADAR INDICATED
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:33 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 9, 3:33 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Jackson MS 333 AM CDT Mon Jun 9 2025 ...New DISCUSSION... .DISCUSSION... Issued at 333 AM CDT Mon Jun 9 2025 Today... Early morning radar scans show a line of scattered t-storms slowly tracking east across the I-20 corridor. Some of these storms could reach severe potential later this morning. Early morning CAM guidance continue to show a well-organized MCS across the ArkLaTex region propagating eastward towards our CWA. By the time this convective complex reaches our forecast area, likely beginning in the predawn hours this morning, the severe weather potential will have diminished somewhat. However, the remains of this energy will still allow for a few cells or bowing segments to produce damaging winds and hail up to quarter size as the convective complex interacts with an airmass that will be moderately unstable (~2000- 3000 SBCAPE) heading into the afternoon today. The timing for the severe graphic today has been updated with 4AM-1PM being the primary window for the most intense storms. Storms could redevelop across portions of south and southeast MS later this afternoon through this evening as model guidance shows the early morning storms clearing out for a diurnal upward afternoon temperature swing prior to dusk. Any storms that do manage to redevelop will be isolated. Storm chances will decrease during the evening with a few lingering showers possible heading into the overnight period. In addition to the severe potential this morning, some of these storms will have the potential to produce heavy rainfall. The SPC Ensemble Viewer from this morning is starting to show a strong QPF signal across southern portions of our CWA. Because of this, a "Limited" threat for localized flash flooding has been introduced mainly for parts of central and southern MS. Rainfall amounts between 0.5-2" will be possible across our area with locally higher amounts possible further south. /CR/OAJ/86/ The forecast for the extended period remains on track with no significant changes made to the overall forecast. Please see the previous forecast discussion down below for more information: Tuesday through the weekend... Global guidance continues to show a cold front shifting southward and stalling across the southeastern CONUS heading into Tuesday. This front will provide some relief from the triple digit heat index readings over much of our forecast area. This front will also keep higher chances of showers and t-storms around for the rest of the period/area for the afternoon hours and subsequently peter off after sunset. /CR/OAJ/ && .AVIATION... (06Z TAFS) Issued at 1234 AM CDT Mon Jun 9 2025 VFR conditions prevail across most of the area early this morning outside of festering SHRA and TS in the HBG area. Later this morning, convection is expected to spread eastward into the area closer to daybreak, with potential for wind gusts to 50 kt. Ahead of these storms, MVFR stratus is expected to develop over a good chunk of the region. Clouds may linger behind the storms, but ceilings are expected to generally rise with VFR conditions returning by the afternoon in most areas. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 84 69 87 67 / 90 40 50 10 Meridian 85 67 87 65 / 90 60 50 20 Vicksburg 85 69 87 67 / 90 30 40 10 Hattiesburg 90 71 89 70 / 90 60 80 30 Natchez 87 70 85 68 / 80 50 60 20 Greenville 83 67 85 66 / 80 10 10 0 Greenwood 82 66 87 65 / 80 20 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && CR/OAJ/86/DL
In the hours before
Special weather statement, Jun 9, 4:04 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
404 AM CDT Mon Jun 9 2025
MSZ051-052-090945-
Lauderdale MS-Newton MS-
404 AM CDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NEWTON AND
SOUTHWESTERN LAUDERDALE COUNTIES THROUGH 445 AM CDT...
At 404 AM CDT, Doppler radar was tracking a strong thunderstorm over
Hickory, or 9 miles east of Newton, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Meridian, Newton, Nellieburg, Hickory, Chunky, Meehan, and Savoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3223 8869 3222 8886 3223 8914 3234 8914
3245 8874
TIME...MOT...LOC 0904Z 259DEG 25KT 3230 8900
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Jun 9, 4:10 AM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
410 AM CDT Mon Jun 9 2025
LAZ008-009-091000-
East Carroll LA-West Carroll LA-
410 AM CDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EAST CARROLL AND
SOUTHEASTERN WEST CARROLL PARISHES THROUGH 500 AM CDT...
At 410 AM CDT, Doppler radar was tracking a strong thunderstorm over
Pioneer, or 9 miles south of Oak Grove, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake Providence, Forest, Pioneer, Shelburn, Darnell, and
Transylvania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3292 9121 3291 9120 3276 9116 3274 9116
3267 9114 3263 9150 3277 9153
TIME...MOT...LOC 0910Z 259DEG 25KT 3274 9143
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Jun 9, 4:18 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
418 AM CDT Mon Jun 9 2025
LAZ007-091000-
Morehouse LA-
418 AM CDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOREHOUSE PARISH THROUGH
500 AM CDT...
At 418 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sterlington, or near Swartz, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bastrop, Mer Rouge, Collinston, Oak Ridge, and Galion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3274 9205 3277 9206 3289 9171 3264 9165
3258 9192 3261 9193 3266 9191 3267 9193
3266 9194 3268 9196 3271 9197 3270 9202
3271 9204 3270 9204 3269 9205 3273 9207
TIME...MOT...LOC 0918Z 253DEG 25KT 3269 9197
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Jun 9, 5:04 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
504 AM CDT Mon Jun 9 2025
MSZ040-041-091045-
Sharkey MS-Issaquena MS-
504 AM CDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ISSAQUENA AND SOUTHERN
SHARKEY COUNTIES THROUGH 545 AM CDT...
At 504 AM CDT, Doppler radar was tracking a strong thunderstorm near
Onward, or 16 miles southeast of Lake Providence, moving east at 25
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Valley Park, Fitler, and Onward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3285 9075 3282 9076 3281 9074 3275 9072
3276 9073 3273 9074 3271 9071 3269 9070
3265 9073 3264 9071 3264 9070 3263 9069
3262 9072 3261 9072 3258 9097 3273 9105
TIME...MOT...LOC 1004Z 255DEG 20KT 3267 9095
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Jun 9, 5:22 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
522 AM CDT Mon Jun 9 2025
MSZ042-091045-
Yazoo MS-
522 AM CDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN YAZOO COUNTY
THROUGH 545 AM CDT...
At 521 AM CDT, Doppler radar was tracking a strong thunderstorm near
Satartia, or 20 miles southwest of Yazoo City, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Satartia and Tinsley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3273 9073 3280 9039 3260 9037 3258 9039
3262 9072 3263 9069 3264 9070 3265 9072
3269 9071 3269 9070 3267 9070 3266 9068
3267 9066 3269 9066 3271 9069 3271 9072
TIME...MOT...LOC 1021Z 264DEG 41KT 3265 9066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Jun 9, 5:37 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
537 AM CDT Mon Jun 9 2025
MSZ042-043-091115-
Yazoo MS-Madison MS-
537 AM CDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN YAZOO AND CENTRAL
MADISON COUNTIES THROUGH 615 AM CDT...
At 537 AM CDT, Doppler radar was tracking a strong thunderstorm near
Canton, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Canton, Flora, Bentonia, Sharon, and Way.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3259 8980 3259 8984 3258 8986 3256 8987
3255 8990 3254 8990 3252 9020 3253 9044
3260 9037 3269 9038 3271 9027 3282 8985
TIME...MOT...LOC 1037Z 256DEG 28KT 3263 9014
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:23 PM CDT | Special Weather Statement | JAN | Covington | 67 min |
| Jun 8, 10:59 PM CDT | Special Weather Statement | JAN | Jones | 61 min |
| Jun 8, 11:28 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 47 min |
| Jun 9, 12:11 AM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 49 min |
| Jun 9, 12:51 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lamar, Marion | 2 hr |
| Jun 9, 12:55 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 45 min |
| Jun 9, 1:39 AM CDT | Special Weather Statement | JAN | Forrest | 66 min |
| Jun 9, 3:49 AM CDT | Special Weather Statement | JAN | Madison | 41 min |
| Jun 9, 4:03 AM CDT | Special Weather Statement | JAN | Leake | 42 min |
| Jun 9, 4:04 AM CDT | Special Weather Statement | JAN | Newton | 41 min |
| Jun 9, 5:04 AM CDT | Special Weather Statement | JAN | Issaquena | 41 min |
| Jun 9, 5:22 AM CDT | Special Weather Statement | JAN | Yazoo | 23 min |
| Jun 9, 5:37 AM CDT | Special Weather Statement | JAN | Madison | 38 min |
| Jun 9, 11:29 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Jun 9, 2:52 PM CDT | Special Weather Statement | JAN | Forrest | 23 min |
| Jun 9, 3:50 PM CDT | Special Weather Statement | JAN | Forrest | 25 min |
| Jun 9, 4:36 PM CDT | Special Weather Statement | JAN | Lamar | 24 min |
| Jun 9, 4:39 PM CDT | Special Weather Statement | JAN | Clarke | 36 min |
| Jun 9, 4:51 PM CDT | Special Weather Statement | JAN | Lowndes | 24 min |
| Jun 9, 5:06 PM CDT | Special Weather Statement | JAN | Lamar | 24 min |
| Jun 9, 6:28 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 32 min |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.